Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Basic hypergeometric functions and orthogonal Laurent polynomials


Authors: Marisa S. Costa, Eduardo Godoy, Regina L. Lamblém and A. Sri Ranga
Journal: Proc. Amer. Math. Soc. 140 (2012), 2075-2089
MSC (2010): Primary 33D15, 42C05; Secondary 33D45
DOI: https://doi.org/10.1090/S0002-9939-2011-11066-9
Published electronically: October 19, 2011
MathSciNet review: 2888195
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A three-complex-parameter class of orthogonal Laurent polynomials on the unit circle associated with basic hypergeometric or $ q$-hypergeometric functions is considered. To be precise, we consider the orthogonality properties of the sequence of polynomials $ \{\,_2\Phi _1(q^{-n},q^{b+1};q^{-c+b-n}; q, q^{-c+d-1}z)\}_{n=0}^{\infty }$, where $ 0 < q < 1$ and the complex parameters $ b$, $ c$ and $ d$ are such that $ b \neq -1, -2, \ldots $, $ c-b+1 \neq -1, -2, \ldots $, $ \mathcal {R}e(d) > 0$ and $ \mathcal {R}e(c-d+2) > 0$. Explicit expressions for the recurrence coefficients, moments, orthogonality and also asymptotic properties are given. By a special choice of the parameters, results regarding a class of Szegő polynomials are also derived.


References [Enhancements On Off] (What's this?)

  • 1. E.X.L. de Andrade, C.F. Bracciali and A. Sri Ranga, Another connection between orthogonal polynomials and $ L$-orthogonal polynomials, J. Math. Anal. Appl., 330 (2007), 114-132. MR 2298161 (2008f:42026)
  • 2. G.E. Andrews, R. Askey and R. Roy, ``Special Functions'', Encyclopedia of Mathematics and its Applications, Cambridge University Press, 2000. MR 1688958 (2000g:33001)
  • 3. R. Askey, Ramanujan's extensions of the gamma and beta functions, Amer. Math. Monthly 87 (1980), 346-359. MR 567718 (82g:01030)
  • 4. R. Askey (editor), ``Gábor Szegő: Collected Papers. Volume 1'', Contemporary Mathematicians, Birkhäuser, Boston, 1982. MR 674482 (84d:01082a)
  • 5. A. Cachafeiro, F. Marcellán and C. Prez, Orthogonal polynomials with respect to the sum of an arbitrary measure and a Bernstein-Szegö measure, Adv. Comput. Math., 26 (2007), 81-104. MR 2350346 (2008m:33032)
  • 6. R. Cruz-Barroso, P. González-Vera and F. Perdomo-Pío, Quadrature formulas associated with Rogers-Szegő polynomials, Comput. Math. Appl., 57 (2009), 308-323. MR 2488385 (2009k:65040)
  • 7. L. Daruis, O. Njåstad, and W. Van Assche, Szegő quadrature and frequency analysis, Electron. Trans. Numer. Anal., 19 (2005), 48-57. MR 2149269 (2006e:41057)
  • 8. G. Gasper and M. Rahman, ``Basic Hypergeometric Series'', Cambridge Univ. Press, Cambridge, 1990. MR 1052153 (91d:33034)
  • 9. Ya.L. Geronimus, ``Orthogonal Polynomials'', Amer. Math. Soc. Transl., Ser. 2, vol. 108, American Mathematical Society, Providence, RI, 1977.
  • 10. L. Golinskii and A. Zlatoš, Coefficients of orthogonal polynomials on the unit circle and higher-order Szegő theorems, Constr. Approx., 26 (2007), 361-382. MR 2335688 (2008k:42080)
  • 11. E. Hendriksen and H. van Rossum, Orthogonal Laurent polynomials, Indag. Math. (Ser. A), 48 (1986), 17-36. MR 834317 (87j:30008)
  • 12. M.E.H. Ismail, A simple proof of Ramanujan's $ \,_1\Psi _1$ sum, Proc. Amer. Math. Soc., 63 (1977), 185-186. MR 0508183 (58:22695)
  • 13. M.E.H. Ismail, ``Classical and Quantum Orthogonal Polynomials in One Variable'', Cambridge Univ. Press, Cambridge, 2005. MR 2191786 (2007f:33001)
  • 14. W.B. Jones and W.J. Thron, ``Continued Fractions. Analytic Theory and Applications'', Encyclopedia of Mathematics and its Applications, vol. 11, Addison-Wesley, Reading, MA, 1980. MR 595864 (82c:30001)
  • 15. W.B. Jones and W.J. Thron, Survey of continued fraction methods of solving moment problems, in: Analytic Theory of Continued Fractions, Lecture Notes in Math. 932, Springer, Berlin, 1981. MR 690450 (84b:30002)
  • 16. R. Koekoek and R. Swarttouw, ``The Askey-scheme of hypergeometric orthogonal polynomials and its q-analogue'', Reports of the Faculty of Technical Mathematics and Informatics 98-17, Delft University of Technology, Delft, 1998.
  • 17. R.L. Lamblém, J.H. McCabe, M.A. Piñar and A. Sri Ranga, Szegő type polynomials and para-orthogonal polynomials, J. Math. Anal. Appl., 370 (2010), 30-41. MR 2651127
  • 18. L. Lorentzen and H. Waadeland, ``Continued Fractions with Applications'', Studies in Computational Mathematics, vol. 3, North-Holland, Amsterdam, 1992. MR 1172520 (93g:30007)
  • 19. A.L. Lukashov and F. Peherstorfer, Zeros of polynomials orthogonal on two arcs of the unit circle, J. Approx. Theory, 132 (2005), 42-71. MR 2110575 (2006g:42045)
  • 20. A. Martínez-Finkelshtein, K.T.-R. McLaughlin and E.B. Saff, Szegő orthogonal polynomials with respect to an analytic weight: Canonical representation and strong asymptotics, Constr. Approx., 24 (2006), 319-363. MR 2253965 (2007e:42029)
  • 21. P.I. Pastro, Orthogonal polynomials and some $ q$-beta integrals of Ramanujan, J. Math. Anal. Appl., 112 (1985), 517-540. MR 813618 (87c:33015)
  • 22. J. Petronilho, Orthogonal polynomials on the unit circle via a polynomial mapping on the real line, J. Comput. Appl. Math., 216 (2008), 98-127. MR 2421843 (2009e:42054)
  • 23. B. Simon, ``Orthogonal Polynomials on the Unit Circle. Part 1. Classical Theory'', American Mathematical Society Colloquium Publications, vol. 54, part 1, American Mathematical Society, Providence, RI, 2004. MR 2105088 (2006a:42002a)
  • 24. B. Simon, ``Orthogonal Polynomials on the Unit Circle. Part 2. Spectral Theory'', American Mathematical Society Colloquium Publications, vol. 54, part 2, American Mathematical Society, Providence, RI, 2004. MR 2105089 (2006a:42002b)
  • 25. B. Simon, Equilibrium measures and capacities in spectral theory, Inverse Probl. Imaging, 1 (2007), 713-772. MR 2350223 (2008k:31003)
  • 26. L.J. Slater, ``Generalized Hypergeometric Functions'', Cambridge Univ. Press, Cambridge, 1966. MR 0201688 (34:1570)
  • 27. A. Sri Ranga, Szegő polynomials from hypergeometric functions, Proc. Amer. Math. Soc., 138 (2010), 4259-4270. MR 2680052
  • 28. G. Szegő, Über Beiträge zur theorie der toeplitzschen formen, Math. Z., 6 (1920), 167-202. MR 1544404
  • 29. G. Szegő, Über Beiträge zur theorie der toeplitzschen formen, II, Math. Z., 9 (1921), 167-190. MR 1544462
  • 30. G. Szegő, ``Orthogonal Polynomials'', 4th ed., Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, RI, 1975. MR 0372517 (51:8724)
  • 31. L. Vinet and A. Zhedanov, Spectral transformations of the Laurent biorthogonal polynomials, II. Pastro polynomials, Canad. Math. Bull., 44 (2001), 337-345. MR 1847496 (2002g:33022)
  • 32. A. Zhedanov, The ``classical'' Laurent biorthogonal polynomials, J. Comput. Appl. Math., 98 (1998), 121-147. MR 1656982 (99k:33065)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33D15, 42C05, 33D45

Retrieve articles in all journals with MSC (2010): 33D15, 42C05, 33D45


Additional Information

Marisa S. Costa
Affiliation: Pós-Graduação em Matemática, IBILCE, UNESP-Universidade Estadual Paulista, 15054-000, São José do Rio Preto, SP, Brazil
Email: isacosta.mat@bol.com.br

Eduardo Godoy
Affiliation: Departamento de Matemática Aplicada II, E.T.S.I. Industriales, Universidade de Vigo, Campus Lagoas-Marcosende, 36310 Vigo, Spain
Email: egodoy@dma.uvigo.es

Regina L. Lamblém
Affiliation: Pós-Graduação em Matemática, IBILCE, UNESP-Universidade Estadual Paulista, 15054-000, São José do Rio Preto, SP, Brazil
Email: parareginae@hotmail.com

A. Sri Ranga
Affiliation: Departamento de Ciências de Computação e Estatística, IBILCE, UNESP-Universi- dade Estadual Paulista, 15054-000, São José do Rio Preto, SP, Brazil
Email: ranga@ibilce.unesp.br

DOI: https://doi.org/10.1090/S0002-9939-2011-11066-9
Keywords: Basic hypergeometric functions, continued fractions, orthogonal Laurent polynomials, Szegő polynomials
Received by editor(s): September 7, 2010
Received by editor(s) in revised form: February 11, 2011
Published electronically: October 19, 2011
Additional Notes: This work was partially support by the joint project CAPES(Brazil)/DGU(Spain)
The second author’s work was also supported by the European Community fund FEDER
The third and fourth authors have also received other funds from CNPq, CAPES and FAPESP of Brazil for this work
Communicated by: Walter Van Assche
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society